Alert archive / Pennsylvania / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS State College, PA

January 30, 20215 counties in Pennsylvania

NWS State College, PA issued this winter storm watch at Jan 30, 2021, 3:24 PM EST for 5 counties in Pennsylvania. It took effect at Jan 31, 2021, 3:00 AM EST. It was in force for 112 min.

The area

The counties it named.

The facts

Issued
Jan 30, 2021, 3:24 PM EST (20:24 UTC)
In effect from
Jan 31, 2021, 3:00 AM EST
Expired
Jan 31, 2021, 4:52 AM EST
In force
112 min
Issued by
NWS State College, PA

Counties Centre County, PA, Clearfield County, PA, Clinton County, PA, Lycoming County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 47 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS41 KCTP 302024
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
324 PM EST Sat Jan 30 2021

PAZ024>028-033>036-056-057-059-063>066-310830-
/O.UPG.KCTP.WS.A.0002.210131T0800Z-210202T0000Z/
/O.NEW.KCTP.WS.W.0002.210131T0800Z-210202T1000Z/
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Johnstown, Altoona, Huntingdon, 
Mount Union, Lewistown, Mifflintown, Somerset, Bedford, 
McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, 
Lebanon, Carlisle, Gettysburg, York, and Lancaster
324 PM EST Sat Jan 30 2021

...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM EST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 12 
  inches.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 3 AM Sunday to 5 AM EST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

* ADDITIONAL DETAILS...Snow will overspread the area from west to
  east Sunday morning, reaching the far eastern areas early Sunday
  afternoon. The snow will continue through Monday into early
  Tuesday morning. The snow could be especially heavy across the
  southeastern portion of central Pennsylvania on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ019-042-045-046-049>053-058-310830-
/O.NEW.KCTP.WS.W.0002.210131T0800Z-210202T1000Z/
Southern Centre-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
Including the cities of State College, Laporte, Lock Haven, 
Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, 
Shamokin, Bloomsburg, Berwick, and Pottsville
324 PM EST Sat Jan 30 2021

...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO 5 AM EST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 
  12 inches.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 3 AM Sunday to 5 AM EST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow will overspread the area from west to
  east Sunday morning, reaching the far eastern areas early Sunday
  afternoon. The snow will continue through Monday into early
  Tuesday morning. The snow could be especially heavy across the
  southeastern portion of central Pennsylvania on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ012-017-018-037-041-310830-
/O.NEW.KCTP.WS.A.0003.210131T0800Z-210202T1000Z/
Northern Clinton-Clearfield-Northern Centre-Tioga-
Northern Lycoming-
Including the cities of Renovo, DuBois, Clearfield, Philipsburg, 
Mansfield, Wellsboro, and Trout Run
324 PM EST Sat Jan 30 2021

...WINTER STORM WATCH IN EFFECT FROM 3 AM EST SUNDAY THROUGH LATE
MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...Northern Clinton, Clearfield, Northern Centre, Tioga 
  and Northern Lycoming Counties.

* WHEN...From 3 AM EST Sunday through late Monday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow will move into north central
  Pennsylvania during the first half of Sunday and continue into
  Monday. It is still early to pinpoint the exact track of the 
  storm. At the current time, the heaviest snow is expected 
  further south.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

Martin/Banghoff/Evanego
2 follow-up statements
633 
WWUS41 KCTP 310339
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1039 PM EST Sat Jan 30 2021

PAZ019-024>028-033>036-042-045-046-049>053-056>059-063>066-311700-
/O.CON.KCTP.WS.W.0002.210131T0800Z-210202T1000Z/
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of State College, Johnstown, Altoona, 
Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, 
Bedford, McConnellsburg, Chambersburg, Laporte, Lock Haven, 
Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, 
Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, 
Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster
1039 PM EST Sat Jan 30 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO
5 AM EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  12 inches.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 3 AM Sunday to 5 AM EST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

* ADDITIONAL DETAILS...Snow will overspread the area from west 
  to east Sunday morning, reaching the far eastern areas early 
  Sunday afternoon. The snow will continue through Monday into 
  early Tuesday morning. The snow could be especially heavy 
  across the southeastern portion of central Pennsylvania on 
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ012-017-018-037-041-311700-
/O.CON.KCTP.WS.A.0003.210131T0800Z-210202T1000Z/
Northern Clinton-Clearfield-Northern Centre-Tioga-
Northern Lycoming-
Including the cities of Renovo, DuBois, Clearfield, Philipsburg, 
Mansfield, Wellsboro, and Trout Run
1039 PM EST Sat Jan 30 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM 3 AM EST SUNDAY
THROUGH LATE MONDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches possible.

* WHERE...Northern Clinton, Clearfield, Northern Centre, Tioga 
  and Northern Lycoming Counties.

* WHEN...From 3 AM EST Sunday through late Monday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow will move into north central 
  Pennsylvania during the first half of Sunday and continue into 
  Monday. It is still early to pinpoint the exact track of the 
  storm. At the current time, the heaviest snow is expected 
  further south.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$
958 
WWUS41 KCTP 310952
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
452 AM EST Sun Jan 31 2021

PAZ019-024>028-033>036-045-049-050-052-056-057-063>065-312200-
/O.CAN.KCTP.WS.W.0002.000000T0000Z-210202T1000Z/
/O.NEW.KCTP.WS.W.0003.210131T1000Z-210202T1000Z/
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Southern Clinton-Union-Snyder-
Northumberland-Perry-Dauphin-Cumberland-Adams-York-
Including the cities of State College, Johnstown, Altoona, 
Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, 
Bedford, McConnellsburg, Chambersburg, Lock Haven, Lewisburg, 
Selinsgrove, Sunbury, Shamokin, Newport, Harrisburg, Hershey, 
Carlisle, Gettysburg, and York
452 AM EST Sun Jan 31 2021

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 14
  inches, with the highest amounts north and east of Harrisburg. A
  light glaze of ice is also likely from Harrisburg southward. 

* WHERE...Portions of central Pennsylvania.

* WHEN...Light snow will overspread the region this morning and
  continue through tonight. The snow could become heavier on
  Monday and potentially mix with ice from Harrisburg southward. 
  Expect the snow to taper off by late Monday night.

* IMPACTS...Travel could be difficult today through Monday 
  evening. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ042-046-051-053-058-059-066-312200-
/O.CAN.KCTP.WS.W.0002.000000T0000Z-210202T1000Z/
/O.NEW.KCTP.WS.W.0003.210131T1500Z-210202T1000Z/
Sullivan-Southern Lycoming-Montour-Columbia-Schuylkill-Lebanon-
Lancaster-
Including the cities of Laporte, Williamsport, Danville, 
Bloomsburg, Berwick, Pottsville, Lebanon, and Lancaster
452 AM EST Sun Jan 31 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 10 to 14
  inches, with the highest amounts north of Harrisburg. A light
  glaze of ice is likely south of Harrisburg. 

* WHERE...Portions of central Pennsylvania.

* WHEN...Light snow will overspread the region late this morning
  and continue through tonight. The snow could become heavier on
  Monday and potentially mix with ice south of Harrisburg. Expect
  the snow to taper by late Monday night. 

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ012-018-312200-
/O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/
/O.NEW.KCTP.WS.W.0003.210131T1000Z-210202T1000Z/
Northern Clinton-Northern Centre-
Including the cities of Renovo and Philipsburg
452 AM EST Sun Jan 31 2021

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...Heavy snow expected. Total accumulations of 8 to 12 
  inches.

* WHERE...Northern Clinton and Northern Centre Counties.

* WHEN...Light snow will develop this morning and continue through
  tonight. The snow could become heavier at times on Monday, then
  will taper off Monday night. 

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ041-312200-
/O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/
/O.NEW.KCTP.WS.W.0003.210131T1500Z-210202T1000Z/
Northern Lycoming-
Including the city of Trout Run
452 AM EST Sun Jan 31 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EST TUESDAY...

* WHAT...Heavy snow expected. Total accumulations of 8 to 12 
  inches.

* WHERE...Northern Lycoming County.

* WHEN...Light snow will develop late this morning and continue 
  through tonight. The snow could become heavier at times on 
  Monday, then will taper off late Monday night.

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ017-312200-
/O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/
/O.NEW.KCTP.WW.Y.0007.210131T1000Z-210202T1000Z/
Clearfield-
Including the cities of DuBois and Clearfield
452 AM EST Sun Jan 31 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...Snow expected. Total accumulations of 6 to 9 inches.

* WHERE...Clearfield County.

* WHEN...Light snow will develop this morning and continue 
  through Monday evening. 

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ037-312200-
/O.UPG.KCTP.WS.A.0003.000000T0000Z-210202T1000Z/
/O.NEW.KCTP.WW.Y.0007.210131T1500Z-210202T1000Z/
Tioga-
Including the cities of Mansfield and Wellsboro
452 AM EST Sun Jan 31 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
5 AM EST TUESDAY...

* WHAT...Snow expected. Total accumulations of 7 to 10 inches.

* WHERE...Tioga County.

* WHEN...Light snow will develop late this morning and continue 
  through tonight. The snow could become heavier at times on 
  Monday, then will taper off late Monday night.

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ010-011-312200-
/O.NEW.KCTP.WW.Y.0007.210131T1000Z-210202T1000Z/
Elk-Cameron-
Including the cities of St. Marys, Ridgway, and Emporium
452 AM EST Sun Jan 31 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...Snow expected. Total accumulations of 5 to 10 inches.

* WHERE...Elk and Cameron Counties.

* WHEN...Light snow will develop this morning and continue 
  through Monday evening.

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ006-312200-
/O.NEW.KCTP.WW.Y.0007.210131T1500Z-210202T1000Z/
Potter-
Including the city of Coudersport
452 AM EST Sun Jan 31 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
5 AM EST TUESDAY...

* WHAT...Snow expected. Total accumulations of 5 to 8 inches.

* WHERE...Potter County.

* WHEN...Light snow will develop late this morning and continue
  through Monday evening. 

* IMPACTS...Travel could be difficult today through Monday
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 1:32 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 30, 1:32 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service State College PA
132 PM EST Sat Jan 30 2021

.SYNOPSIS...
Quiet start to the weekend before a winter storm brings snow
and travel disruptions Sunday morning into Tuesday. The heaviest
snow is expected across south-central Pennsylvania with
accumulations of 6 inches or more possible.

Dry weather returns by Wednesday with seasonal temperatures
trending warmer to above average by the end of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM update:

Clouds just to the west of the office. Updated clouds some.
Radar starting to show a very narrow band trying to frm over
western Clearfied County, but any snow would be very light and
short lived. For now will continue to monitor.

7AM/12Z: Clouds faded faster than fcst so have updated sky
cover for today trending more sunshine. We were also keen to
bump up maxT a few degs coming off slightly warmer than fcst
overnight temps and more sunshine.

Quiet start to the weekend with temps rebounding +5-10F vs.
yesterday. Expect high to mid clouds to increase into tonight
ahead of primary sfc low tracking through the Mid MS Valley.

POPs ramp to categorical (GTE 75%) by 12Z Sunday with light
snow expected to reach the SW mtns by daybreak.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
*Winter Storm to impact Central PA Sunday-Tuesday*

Model guidance signals modest WAA thump of snow on Sunday due
to isentropic lift and forcing associated with the primary sfc
low tracking through the OH Valley. Initial burst of front end
snow is expected to bring 2-5" across the south central
Alleghenies (mainly to the SW of US322) by 00Z Monday. An uptick
in snow intensity is likely heading into Sunday afternoon and
evening, but rates >1"/hr should be the exception rather than
the rule.

Classic cold air damming (CAD) wedge develops extending down the
eastern slopes of the Appalachians from 1030+mb high centered
over northern Quebec Sunday night into Monday. The erosion of
this CAD wedge is likely to be rather slow as it will be
reinforced by coastal low development. As the front end WAA
snow tapers off Sunday night/early Monday coincident with the
primary low transferring to the secondary coastal low
(Miller-B), a dry slot and nose of slightly warmer air aloft
may produce a period of wintry mix along and to the southeast of
I-81. We were keen to maintain slight chance mentions of zr and
ip for this area with dominant ptype remaining snow at this
juncture.

As the low deepens offshore on Monday, a robust cold conveyor
belt (CCB) and anomalous easterly LLJ is likely to develop just
north of the dry slot, which will be aligned with intensifying
NE to SW deformation. Exactly where this occurs is still very
much in question, and there has been a notable shift northward
in the 30/00Z suite of guidance. A band of snow should pivot
over south-central PA and produce an additional few to several
inches of snow with heavier amounts seemingly focused toward the
lower Susquehanna Valley. However, shifts in the placement of
the deformation band would impact area of max snow accum.

Therefore, given the northward trend and lingering uncertainty,
we were keen to make incremental changes to the previous
forecast: 1) increased storm total snowfall by a few inches
over south central PA which remains the target-area for
potential heavy snow (>6") 2) expanded winter storm watch
northward adding a layer of counties from Cambria to Somerset.

Finally, there was a general bullish trend in the 30/00Z model
guidance to linger snow longer over the eastern 1/2 of the area
Monday night into Tuesday, with perhaps additional banding
impacting parts of east-central into NE PA. We bumped up POPs
and snow amounts a tad based on this with plenty of time for
more adjustments down the road.

Forecast storm totals through 12z Tue now generally show 6-9"
over the southern tier (watch area), 3-6 inches near I-80 and
1-3" from Elk to Tioga County. Still lots of factors that could
push snow totals up or down, so again we feel good about the
incremental changes which allow flexibility in later fcst
cycles.

Wind gusts 30-35mph are possible across the far southeast zones
particularly early Monday as the low deepens offshore the
Delmarva/NJ coast.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Winter storm impacts persist Monday night into early Tuesday
mainly across the eastern portion of CWA and southern tier as
low pressure area slowly lifts northward toward and into New
England. Snow lightens as the day wears on Tuesday with a brisk
chilly north wind persisting into Wednesday.

Other than a few flurries, dry weather on Wednesday with
temperatures trending warmer to above average into late week as
high pressure ridge builds in.

Depending on how fast pcpn returns late in the week, some light
mixed pcpn is possible Thu night-Fri. Steadiest precip remains
confined to NW half of CWA into the weekend. It should be warm
enough ahead of the main cold front for precip to be mainly rain
over the SE, a rain/snow mix central, and snow NW.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Still some low clouds and flurries across the far west and
north, so held off improvement to early afternoon.

After some VFR conditions this afternoon, looking at low
pressure to bring some snow to the western sites around or
just before sunrise on Sunday. Snow expected to work eastward
during the day on Sunday and continue into Monday night.

Outlook...

Sun...Light snow likely, especially southern PA.

Mon...Snow likely, especially southern PA.

Tue...Breezy with AM snow poss, mainly eastern PA. -SHSN poss
NW.

Wed...No sig wx.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Monday evening
for PAZ024>028-033>036-056-057-059-063>066.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Martin
SHORT TERM...Steinbugl
LONG TERM...DeVoir/RXR
AVIATION...Martin
Hazardous weather outlook, Jan 30, 3:26 AM EST, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
326 AM EST Sat Jan 30 2021

PAZ012-017>019-041-042-045-046-049>053-058-310830-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
326 AM EST Sat Jan 30 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

3 to 6 inches of snow is probable Sunday morning through Monday
night and will likely result in slippery roads and travel
disruptions. Continue to monitor the forecast for updates.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-037-310830-
Warren-McKean-Potter-Elk-Cameron-Tioga-
326 AM EST Sat Jan 30 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

1 to 3 inches of snow is probable Sunday morning through Monday
night and will likely result in slippery roads and travel
disruptions. Continue to monitor the forecast for updates.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024>028-033>036-056-057-059-063>066-310830-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
326 AM EST Sat Jan 30 2021

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MS

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 8:54 PM ESTWinter Storm WatchCTPAdams, Bedford, Blair, Cambria, Cumberland, Dauphin and 10 more19 hr
Jan 29, 9:33 PM ESTSpecial Weather StatementCTPCentre57 min
Jan 30, 3:24 PM ESTWinter Storm WarningCTPAdams, Bedford, Blair, Cambria, Centre, Clinton and 20 more13 hr

Nearby

Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.